MAUDE Adverse Event Report: NICO CORPORATION NICO MYRIAD CONSOLE; TISSUE MORCELLATOR, PRODUCT CODE: GEI

NICO CORPORATION NICO MYRIAD CONSOLE; TISSUE MORCELLATOR, PRODUCT CODE: GEI
Model Number NN-7000
Medical Device Problem Codes Circuit Failure (1089); Intermittent Continuity (1121); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the returned console revealed that the wiring harness connecting the main pcb to the proportional regulator (pneumatic component) was defective and caused the product problem described above.When the wiring harness was manipulated during depression of the foot pedal, the two conditions described above intermittently occurred.The suspect wiring harness was removed and installed in a known-good console and the conditions were reproduced, confirming that the wiring harness is defective.As of the date of this mdr, there have been over 20,000 uses of the myriad system.This specific malfunction is the only one to date, making this malfunction remote (1/20,000 = 0.005%).Nico considers this to be an isolated event.Regardless, increased inspection for this specific wiring harness (new and existing) is planned to detect this issue.
 
Event or Problem Description
No patient injury occurred as a result of this product problem.The myriad system primarily consists of a single use disposable handpiece, a console, and a foot pedal.The console and foot pedal are used to control the handpiece.The handpiece is used to aspirate and/or cut and remove fluids and tissues.The myriad system has two modes of operation: 1) suction only 2) suction with cutting.Suction is generated within the console and is delivered to the handpiece using the foot pedal.When the main foot pedal is depressed, suction is initiated.When the main foot pedal is released, suction ceases.The foot pedal enables suction to be delivered through a series of electrical connections.The foot pedal is plugged into a receptacle on the console and delivers signals to the main pcb, which in turn communicates with various pneumatic components via a wire harness (i.E., an electric cable).The device problem which was identified on (b)(6) 2019 involved an intermittent electrical connection between a wiring harness and the main pcb board within the console.Specifically, the intermittent connection resulted in two failure modes: 1) during depression of the foot pedal (i.E., signaling to the console for suction to be delivered), suction may cut out intermittently 2) when the foot pedal is released (i.E., removal of signal to the console for suction), suction may continue to be delivered during the case on (b)(6) 2019, only the first failure mode above was reported (i.E., suction cut out intermittently).Based on the second failure mode, an end user may remove his/her foot from the foot pedal in order to cease delivery of suction, but the signal for delivery of suction may continue resulting in the potential for unintended aspiration.This may lead to patient injury due to the possibility for unintended aspiration to cause tissue damage.

Brand Name
NICO MYRIAD CONSOLE
Common Device Name
TISSUE MORCELLATOR, PRODUCT CODE: GEI
Manufacturer (Section D)
NICO CORPORATION
250 east 96th street
suite 125
indianapolis IN 46240
MDR Report Key8612988
Report Number3007456622-2019-00001
Device Sequence Number1728975
Product Code GEI
UDI-Device Identifier00816744027001
UDI-Public00816744027001
Combination Product (Y/N)N
PMA/510(K) Number
K182340
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNN-7000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;